Corvinus
Corvinus

On the Efficiency of Solvency Optimizing Guaranteed Returns in the Insurance Sector

Szüle, Borbála (2017) On the Efficiency of Solvency Optimizing Guaranteed Returns in the Insurance Sector. Periodica Polytechnica Social and Management Sciences, 25 (1). pp. 25-31. DOI 10.3311/PPso.8992

[img]
Preview
PDF - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
496kB

Official URL: http://dx.doi.org/10.3311/PPso.8992


Abstract

Present low interest rates environment brings about numerous economic effects. Insurance companies are also strongly affected, since traditional insurance products often provide guaranteed returns to policyholders. As guaranteed returns are related to market interest rates, the question about the optimality of currently applied guaranteed returns becomes increasingly compelling in the insurance sector. This paper examines optimality of guaranteed returns from a solvency aspect. With the applied theoretical approach it is possible to identify multiple optima, from which the "best" is defined as the efficient one. In this framework, some theoretical properties of optimal guaranteed returns are described and existence criteria for the efficient optimum are derived. The paper aims at contributing to the literature also by highlighting a price sensitivity related effect of the choice of guaranteed returns in the insurance sector.

Item Type:Article
Uncontrolled Keywords:solvency, risk analysis, insurance, regulation
Subjects:Mathematics, Econometrics
Finance
DOI:10.3311/PPso.8992
ID Code:2719
Deposited By: Ádám Hoffmann
Deposited On:22 Mar 2017 08:15
Last Modified:22 Mar 2017 08:15

Repository Staff Only: item control page